MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. VEREOS; SYSTEM, TOMOGRAPHY, COMPUTED, EMISSION

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. VEREOS; SYSTEM, TOMOGRAPHY, COMPUTED, EMISSION
Model Number VEREOS PET/CT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Muscle/Tendon Damage (4532)
Date of Event 03/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
We have not completed our investigation of this event.We will file a follow-up emdr at the completion of the investigation.Internal cross reference: complaint pr# (b)(4).Date of report: 2022/04/06.
 
Event or Problem Description
This complaint has been evaluated based on the information provided.The issue reported was that while servicing the system, the field service engineer caught his hand in the chiller fan.The fse was seen in the emergency room for the injury which required surgery.Based on the available information, this issue has been determined to be a reportable event.
 
Additional Manufacturer Narrative
Correction: serial number provided initially was incorrect, this has been updated within the emdr follow up report to 900390.Additional narrative: the issue reported was that a philips field service engineer (fse) was injured and required surgery while performing maintenance on a vereos pet/ct system.The fse was onsite performing maintenance on the system when the site notified them of a problem that the chiller for the system was leaking coolant (leaking coolant issue is addressed in separate complaint).The fse removed the chiller top cover and began to troubleshoot the chiller system to determine where the leaking coolant originated.The fse was moving a cable connected to the chiller fan motor on the chiller top cover while the fan was still running.The fse¿s right hand contacted the now unguarded, moving fan blades.The fse¿s right thumb and middle finger were lacerated, and the tendons of the digits were damaged.Additionally, the fan blade contact resulted in an open fracture of the fse¿s right thumb.The fse underwent surgery the next day to repair the injuries sustained during the event.Philips engineering reviewed all the details regarding this event and determined that the fse did not follow the service manual instructions to de-energize the system or follow the lock-out tag-out (loto) procedure prior to troubleshooting the system.Fse's are trained in the safe servicing of the vereos pet/ct systems, external components, accessories, etc.They are also provided safe servicing instructions and specific warnings in the preventative maintenance (pm) and repair and replacement (r&r) manuals.It was confirmed that the fse had received all trainings required to allow for proper servicing of the vereos pet/ct system prior to the incident.The vereos pet/ct chiller repair &replacement manual provides directions for performing service and maintenance events on the chiller: prior to any service or maintenance activities inside components: switch off the system at the main power supply, and the uninterruptible power supply (ups), use lockout/tagout (loto) procedures to safeguard against the release of hazardous energy during installation, maintenance, or service work on the system, the vereos pet/ct planned maintenance manual provides instructions for inspecting the chiller for leaks: 1.Do a shutdown all procedure.2.Remove the front cover of the chiller.3.Inspect the interior for leaks on the chiller water components.4.Replace the cover.In addition, the box housing the chiller assembly has warning labels attached indicating that there are hot and moving parts contained within.The warning also directs to disconnect the mains power supply before removing the cover.The probable cause of this issue is use error - the fse did not follow instructions as stated in the service manual, training or device labelling for turning off the chiller before handling it.Internal cross reference: complaint pr# (b)(4).Date of report: 20220526 h3 other text : not device issue, a use error issue.

Brand Name
VEREOS
Common Device Name
SYSTEM, TOMOGRAPHY, COMPUTED, EMISSION
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 4-6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 4-6
best 5684 PC
NL   5684 PC
Manufacturer Contact
beth johnson
100 park avenue, suite 300
orange village, OH 44122
MDR Report Key14035232
Report Number3015777306-2022-00002
Device Sequence Number11919279
Product Code JAK
UDI-Device Identifier00884838059559
UDI-Public00884838059559
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K210880
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberVEREOS PET/CT
Device Catalogue Number882446
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2022
Supplement Date Received by Manufacturer03/09/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date05/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale